Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Truvada
Nov 11, 2005

Hello, I was recently diagnosed with a CD4 of 220, and VL or 28,000. I started Sustiva/Truvada and I wanted to know more about the following: 1) Does long term use of this combo causing lipoatrophy (spell check) 2) Ive notice a slightly yellow coating on tongue, and can taste the medicine throughout the day. Is this a common side effect of the medicine? 3)Also my skin has been terribly dry..and dark spots...which has started also since taking the medicine. Any advice would be helpful, because Ive encountered these problems since taking the medicine

Response from Dr. Henry

This is not much information on long term fat loss on Sustiva/Truvada since that is still a relatively new regimen though comparisons with Sustiva/3TC/D4T have shown better fat preservation with Sustiva/3TC/tenfovir (the latter regimen fairly similar to Sustiva/Truvada. Numerous active studies are looking at fat distribution with Sustiva/Truvada so stay tuned. The current belief is that its impact on loss of fat is minimal compared to many other regimens.

The taste/tongue sensations have been rarely linked to your current HIV regimen. Similarly, dry skin has been reported. A small percent of patients have reported an increase in skin pigmentation (usually on palms of hands and soles of feet)often due to the FTC component of Truvada. KH



Previous
being mean
Next
How to get HIV + woman pregnant from a HIV - man

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement